| Aug 8, 2012
| 5:35 PM
Q: Two years ago, my entire family had a severe case of head lice, including my 4-year-old daughter, 6- and 10-year-old sons and my wife. (I was spared.)
We settled on the Cetaphil method. It worked 100 percent. We didn't even need to clean the sheets,...
| Feb 13, 2013
| 5:17 PM
Q: I hate having to get up three or four times a night to urinate. Around 3 or 4 in the morning, I have trouble getting back to sleep.
I have discovered that when I take ibuprofen for post-exercise soreness, I am much less likely to be awakened by my...
| Nov 28, 2012
| 7:15 AM
It’s been known for a long time that eating grapefruit and taking certain prescription oral medications — including the cholesterol drugs atorvastatin, lovastatin and simvastatin as well as some cancer and heart drugs — don’t mix. ...
| Mar 30, 2011
| 12:18 PM
Q My husband gets a runny nose when he sits down to eat, and we don't know why. He has consulted two doctors, but nothing they prescribed has helped.
We cannot sit down for a decent dinner anywhere, whether at home, friends' homes or restaurants. We...
| May 4, 2011
| 12:59 PM
Q I've been on the cholesterol drug simvastatin for about six months, and I have developed excruciating hip and upper-leg pain. I get very tired in the middle of the afternoon and sometimes go to bed by 8 p.m.
I also am troubled with constipation, then...
| Oct 19, 2011
| 11:22 AM
Q: A while back, you wrote, "You as the patient have the ultimate responsibility for quality control" of your prescription.
That's so wrong! I can't read the doctor's scribble, and besides, it's usually in Latin. If we can't read it, we can hardly be...
| Nov 2, 2011
| 12:17 PM
Q: My wife is always telling me not to eat so many Brazil nuts. The past 10 days, I have eaten more than usual, up to six a day. I probably ate at least 40 nuts total. I estimate that batch contained up to 6 mg of selenium, which is way too much.
| Sep 7, 2011
| 1:07 PM
Q: I am 34 and have been dealing with acne since my teens. I tried everything to alleviate the problem, but nothing worked.
I finally found a remedy that has helped dramatically — saltwater. I mix 2 teaspoons of sea salt in 8 ounces of filtered...
| Sep 21, 2011
| 1:51 PM
Q: I've been on simvastatin (80 milligrams) for several years. I've had serious problems with leg cramps, and now my tendons are affected from my toes to my knees. Could the medication be responsible?
A: The Food and Drug Administration has just issued a...
| Dec 7, 2011
| 12:06 PM
Q: I am a 38-year-old widow. When my husband was alive, we had an amazing sex life. We enjoyed sex two or three times daily, sometimes up to five times. Each time I experienced orgasm. So I can't forget those moments.
I am always thinking about him and...
| Oct 7, 2011
| 9:26 AM
The U.S. Food and Drug Administration today approved Juvisync (sitagliptin and simvastatin), a fixed-dose combination (FDC) prescription medication that contains two previously approved medicines in one tablet for use in adults who need both sitagliptin...
| Dec 21, 2011
| 11:28 AM
Q: For convenience, I keep my cellphone on vibrate in my bra. I have heard that you shouldn't keep your cellphone close to your ear for long periods. Does the same hold true for your bra?
I know it sounds odd, but it's also a good way to hide your...